Sotalol - resting heart rate rising over time normal?

Hi all,

I was prescribed Sotalol in May, after I was diagnosed with AF It made me feel quite tired to start off with (first 4 weeks) but now (July), I am feeling more 'back to normal'.

I wear a Fitbit type monitor, that monitors my heart rate. What I have noticed is that initially when I started taking Sotalol my resting heart rate average dropped down quite a bit so I could really see via the monitor that it had generated a significant change, but after time (6-8 weeks) the averages have risen back up to around the same averages to what they were (maybe marginally better) to what they were before I started taking it.

What I have also seen is that my very high resting heart rate spikes (circa 140-160) have been reduced - they do not occur every day anymore, and when they do occur they are often less high than they were when I was diagnosed. The high spikes each day were what led to my diagnosis (the AF)

Is this what is 'normal' and expected with this medication, and so is it working as per design?

or are the now rising averages an indication that it is losing its effect on me, and I should talk to my doctor?

Thank you all,

Last edited by

4 Replies

  • Yes I would definitely talk to your doctor. Are you able to show doctor prints of the readings?

  • Thanks Peter, yes I have a linked App, so can share with my doctor. Thank you for your help.

  • I presume that by AT you mean atrial tachycardia not a miss type for AF? I do think you need to go back to the doctor treating you as to me it sounds as if the drug is not working. Arrhythmias are often difficult to treat and may need a series of drugs tried before success comes.

  • Sorry, not AT, it should have read "AF". Thank you for your help,

You may also like...